MAUDE Adverse Event Report: LIMACORPORATE S.P.A. BIOLOX DELTA; BIOLOX DELTA HEAD 36MM #M

LIMACORPORATE S.P.A. BIOLOX DELTA; BIOLOX DELTA HEAD 36MM #M
Model Number 5010.42.362
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The check of the dhr of the lot # involved (#1881436) did not show any anomaly on the products manufactured with this lot #.We will submit a final report once the investigation will be completed.
 
Event or Problem Description
During surgery performed on (b)(6) 2019, while the surgeon was impacting the ceramic head (code #5010.42.362, lot #1881436) to a stem, the head's plastic cover got stuck.When the head was removed to remove the stuck plastic, a tip of the cover fell into surgical field.The surgery was prolonged for 15 minutes due to the event.There were no consequences on the patient.Event occurred in (b)(6).
 
Additional Manufacturer Narrative
Checking the manufacturing charts of the involved lot #1881436, no pre-existing anomaly was found on the 160 devices manufactured with the same lot #.According to our records, at least 134 out of 160 femoral heads with lot #1881436 have been implanted and this is the only complaint received on this lot #.Furthermore, a document review was performed by the manufacturer of the head's material, confirming that protocols and certificate of conformance were reviewed, and the quality documents show that the values obtained on the ball head were according to the specification valid at the time of production.The component properties and the microstructure fulfil the requirements.There are no indications of any pre-existing material defect.Device analysis: the plastic cover was discarded by the hospital.The femoral head wasn't returned for investigation.According to the complaint's description, the head's plastic cover got stuck unexpectedly in the posterior region of the neck and stem.However it should be noted that the plastic cover that wraps the femoral head's on its packaging is intended to protect the device during transportation only.The plastic cover needs to be removed when the femoral head is taken out of its packaging for use.According to the instructions for use (ifus) valid at the time, care must be given to protect the surfaces involved in the coupling between components (tapers): the plastic protective cap of the femoral stem must not be removed from the stem taper until immediately before the trial head is put on.Articular surfaces of the implants should be protected from scratches or any other damage.All component coupling surfaces should be clean and dry before the assembly.When placing the definitive ceramic head on the stem, it should be done by twisting lightly and using axial manual pressure until it sits firmly.Then, the plastic impactor should be placed on the pole of the head and hit with a light tap of the hammer in an axial direction firmly in order to fix the head on the stem taper.Metal hammer should never be used on ceramic heads.Only the plastic head impactor (9095.11.110) should be used.No information was provided by the complaint source on the instrument used to impact the ceramic head.Considering that: · check of manufacturing charts, protocols and certificate of conformance highlighted no anomalies on the devices manufactured with the lot #1881436; · it was reported that the surgeon is used to place the head of the femoral stem with the plastic protection on, however this is not required by the surgical technique as the purpose of the plastic cover is solely to protect the device during transport; we can state that the event was due to an off-label use of the device.The event was not product related.Pms data according to limacorporate pms data, the occurrence rate of intra-operative issues with the plastic protection of biolox femoral heads - belonging to the family codes 5010.42.Xxx - is <0.001%.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.
 
Event or Problem Description
During hip surgery performed on (b)(6) 2019, while the surgeon was impacting the femoral modular head - m ø36mm (product code 5010.42.362, lot #1881436) to the femoral stem, the head's plastic cover got stuck unexpectedly in the posterior region of the neck and stem.When the head was removed to remove the stuck plastic, a tip of the cover fell into the surgical field.It was then removed, and no residue has been confirmed in the patient.The surgery was prolonged for 15 minutes due to the event.There were no consequences for the patient.A cocrmo head was used to complete the surgery.It was reported that the surgeon is used to place the head of the femoral stem with the plastic protection on.The surgery was performed with direct anterior approach (daa): as the surgical field was narrow, it was difficult to see the posterior region.Patient is a female, 45 years old.Event occurred in japan.

Brand Name
BIOLOX DELTA
Common Device Name
BIOLOX DELTA HEAD 36MM #M
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE SPA
Manufacturer Contact
federica malvaso
via nazionale 52
villanova di san daniele, udine 33038
IT   33038
MDR Report Key8415847
Report Number3008021110-2019-00021
Device Sequence Number2227801
Product Code LZO
UDI-Device Identifier08033390007245
UDI-Public08033390007245
Combination Product (Y/N)N
PMA/510(K) Number
K141327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number5010.42.362
Device Catalogue Number5010.42.362
Device Lot Number1881436
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/13/2019
Supplement Report FDA Received Date06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown